Alert archive / South Carolina / Tornado Warnings in 2009
Tornado Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Apr 11, 2009, 12:24 AM EDT for Allendale County, South Carolina. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2009, 12:24 AM EDT (04:24 UTC)
- Expired
- Apr 11, 2009, 1:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:26 AM EDT | TORNADO 1 | 2 Nnw Martin, SC | NWS DAMAGE SURVEY TEAM HAS DETERMINED DAMAGE FOUND NORTHWEST OF MARTIN WAS CAUSED BY A TORNADO. DAMAGE IS CONSISTENT WITH AN EF-1 RATING ON THE ENHANCED FUJITA SCALE WITH PEAK WINDS ESTIMATED TO BE AROUND 100 MPH. TRACK LENGTH 1.2 MILES. MAXIMUM DAMAGE WIDTH 3 |
| Apr 11, 12:30 AM EDT | TSTM WND DMG | Baldock, SC | POSSIBLE TORNADO. NUMEROUS TREES AND POWERLINES DOWN IN THE BALDOCK AREA NEAR HWY 125 AND HWY 3. TIME ESTIMATED FROM RADAR. |
| Apr 11, 12:30 AM EDT | TORNADO 2 | 4 Ne Martin, SC | NWS DAMAGE SURVEY TEAM HAS DETERMINED DAMAGE FOUND NORTHEAST OF MARTIN WAS CAUSED BY A TORNADO. DAMAGE IS CONSISTENT WITH AN EF-2 RATING ON THE ENHANCED FUJITA SCALE WITH PEAK WINDS ESTIMATED TO BE 120-130 MPH. TRACK LENGTH 5.6 MILES. MAXIMUM DAMAGE WIDTH 0.28 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:20 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 110424
TORCHS
SCC005-110500-
/O.NEW.KCHS.TO.W.0006.090411T0424Z-090411T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1224 AM EDT SAT APR 11 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 100 AM EDT
* AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MILLETT...
OR ABOUT 14 MILES SOUTHWEST OF BARNWELL...MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MILLETT...MARTIN...
APPLETON...BALDOCK...
SEIGLING...ULMER...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3316 8154 3311 8137 3313 8119 3304 8107
3303 8107 3292 8128 3307 8157
TIME...MOT...LOC 0423Z 270DEG 38KT 3311 8151
$$
334 follow-up statements
000
WWUS52 KCHS 110434
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 AM EDT SAT APR 11 2009
SCC005-110500-
/O.CON.KCHS.TO.W.0006.000000T0000Z-090411T0500Z/
ALLENDALE SC-
1233 AM EDT SAT APR 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR NORTHERN
ALLENDALE COUNTY...
AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BALDOCK...OR ABOUT
10 MILES SOUTHWEST OF BARNWELL...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...APPLETON...BALDOCK...SEIGLING...SYCAMORE AND ULMER.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
TORNADO IS CAPABLE OF PRODUCING SEVERE DAMAGE TO STRUCTURES. IF YOU
ARE IN THE PATH OF THIS TORNADO...THE SAFEST PLACE TO BE IS AN
INTERIOR BATHROOM OR CLOSET ON THE LOWEST FLOOR. PROTECT YOUR HEAD.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3308 8151 3315 8150 3311 8137 3313 8119
3304 8107 3303 8107 3292 8128
TIME...MOT...LOC 0433Z 274DEG 38KT 3311 8141
$$
33000
WWUS52 KCHS 110445
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 AM EDT SAT APR 11 2009
SCC005-110500-
/O.CON.KCHS.TO.W.0006.000000T0000Z-090411T0500Z/
ALLENDALE SC-
1244 AM EDT SAT APR 11 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHEASTERN ALLENDALE COUNTY...
AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SEIGLING...MOVING
EAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...SEIGLING...SYCAMORE AND ULMER.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
TORNADO IS CAPABLE OF PRODUCING SEVERE DAMAGE TO STRUCTURES. IF YOU
ARE IN THE PATH OF THIS TORNADO...THE SAFEST PLACE TO BE IS AN
INTERIOR BATHROOM OR CLOSET ON THE LOWEST FLOOR. PROTECT YOUR HEAD.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3303 8107 3302 8120 3304 8135 3310 8136
3313 8119 3304 8107
TIME...MOT...LOC 0444Z 274DEG 38KT 3309 8128
$$
33000 WWUS52 KCHS 110453 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1253 AM EDT SAT APR 11 2009 SCC005-110500- /O.CON.KCHS.TO.W.0006.000000T0000Z-090411T0500Z/ ALLENDALE SC- 1253 AM EDT SAT APR 11 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR NORTHEASTERN ALLENDALE COUNTY... AT 1251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ULMER...MOVING EAST AT 45 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ULMER. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE. TAKE COVER NOW. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3305 8111 3306 8122 3311 8123 3313 8119 TIME...MOT...LOC 0453Z 274DEG 38KT 3308 8117 $$ 33
000 WWUS52 KCHS 110458 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1258 AM EDT SAT APR 11 2009 SCC005-110508- /O.EXP.KCHS.TO.W.0006.000000T0000Z-090411T0500Z/ ALLENDALE SC- 1258 AM EDT SAT APR 11 2009 ...THE TORNADO WARNING FOR NORTHEASTERN ALLENDALE COUNTY WILL EXPIRE AT 100 AM EDT... AT 1256 AM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE TORNADO WARNING BEEN ALLOWED TO EXPIRE. ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND LARGE HAIL MAY AFFECT THE AREA THROUGH 4 AM. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3305 8111 3306 8122 3311 8123 3313 8119 TIME...MOT...LOC 0458Z 274DEG 38KT 3307 8111 $$ 33
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 10, 11:35 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 10, 11:35 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 PM EDT FRI APR 10 2009
...WATCHING FOR ISOLATED STRONG TO SEVERE STORMS OVERNIGHT...
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND PUSH OFFSHORE
SATURDAY MORNING. HIGH PRESSURE WILL BUILD DOWN THE EAST COAST
SATURDAY NIGHT THROUGH SUNDAY NIGHT. A WARM FRONT WILL LIFT
NORTHWARD TOWARD THE REGION MONDAY...AND PUSH NORTH OF THE AREA
MONDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY
NIGHT...WITH HIGH PRESSURE THEN BUILDING BACK INTO THE AREA
WEDNESDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM MAY IMPACT THE
AREA BY THE END OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A FAIRLY SOLID LINE OF CONVECTION IS FOUND FROM THE SC MIDLANDS TO
EAST CENTRAL GA...WITH A SECOND CLUSTER OF CONVECTION FROM WEST
CENTRAL GA TO SE AL. LOCAL RADARS ARE INDICATING ONE SUPER CELL
APPROACHING CAE FROM THE WEST...WITH STRONG STORMS FURTHER SW IN
PARTS OF GA...BUT FAR UPSTREAM FROM THE CWFA.
THE MAIN CONCERN FOR TONIGHT REMAINS THE POTENTIAL FOR STRONG OR
SEVERE STORMS. WIND FIELDS ARE IMPRESSIVE WITH A 40-50 KT LOW
LEVEL JET TO MOVE THROUGH OVERNIGHT...IN SYNC WITH LEFT FRONT
QUAD OF 100-120 KT UPPER LEVEL JET. KINEMATICS ARE FAVORABLE WITH
STEEP MID LEVEL LAPSE RATES...LOW WET BULBS AROUND 8-10K FT AND
COLD MID LEVEL TEMPS WHERE 500 MB READINGS AS AS LOW AS -16 TO
-18C. TOTAL TOTAL INDEX OF 50-52 STILL SUGGESTS THERE COULD BE
ISOLATED SEVERE STORMS INLAND...WHILE BULK SHEAR AND HELICITY
VALUES ARE SUGGESTIVE OF SMALL SPIN UPS...WITH STRONG RIGHT CURVED
HODOGRAPHS. IN ADDITION...THERE IS ENOUGH OF AN INCREASE IN DEW
POINTS...WITH UPPER 50S AND LOWER 60S TO PERSIST THROUGH THE
NIGHT...WHILE SURFACE MIXING RATIO IS 10-12 G/KG. NEGATING
FACTORS LOOK TO HOW MUCH DOES DIURNAL COOLING COME INTO
PLAY...SBCAPES WILL BE GENERALLY 500-1000 J/KG AND BEST SHORT WAVE
ENERGY BEGINS TO LIFT OUT TO THE ENE ACROSS NC AND VA OVERNIGHT.
IN ADDITION...AIR MASS AS PER KCHS SOUNDING REVEALS A COOL
BOUNDARY LAYER AND LIMITED INSTABILITY. HOWEVER...AT LEAST PART OF
THAT IS A RESULT OF STABILIZING EFFECTS OF THE AFTERNOON/EVENING
SEA BREEZE.
WE WILL CONTINUE TO SHOW THE BEST RISK OF ANY SEVERE WEATHER OVER
THE NW HALF OF THE CWFA...WITH THE HIGHEST PROBABILITIES OVER THE
NW TIER...AND WE WILL ADD MENTION OF POSSIBLE DAMAGING WINDS AND
LARGE HAIL. SEVERE TSTM WATCH 138 IN NOW IN EFFECT FOR ALL OF SC
AND ALL INLAND COUNTIES EXCEPT LONG COUNTY IN SE GA UNTIL 6 AM.
TORNADO RISK IS TOO LOW TO MENTION IN THE FORECAST...BUT WE WILL
KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
WE WILL INCREASE RAIN CHANCES INTO THE LIKELY RANGE NW...BUT
MAINTAIN LITTLE TO NO CHANCE FAR SE.
MODERATE TO STRONG S-SW WINDS ACROSS COASTAL SC AND LIGHT TO
MODERATE FLOW MOST ELSEWHERE...ALONG WITH WARM AIR ADVECTION THE
FIRST PART OF THE NIGHT WILL PREVENT TEMPS FROM DROPPING MUCH THE
NEXT SEVERAL HOURS. HOWEVER...EVAPORATE COOLING WILL DEVELOP WITH
THE ONSET OF THE SHOWERS/TSTMS AND WINDS WILL DROP OFF
LATE...ENOUGH TO ALLOW FOR TEMPS TO FALL INTO THE LOWER AND MIDDLE
60S OVER THE VAST MAJORITY OF THE FORECAST AREA.
LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE REMAINS IN
EFFECT...WITH RECENT OBSERVATIONS FROM THE AREA SHOWING 20 TO OCNL
25 KT. STRONG LOW LEVEL WINDS AND A TIGHT SURFACE PRESSURE GRADIENT
WILL PERSIST AND COMBINE TO PRODUCE WINDS OF 20 TO 25 KT THROUGH
EARLY SATURDAY MORNING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THERE WILL BE A LINGERING RISK FOR SHOWERS AND TSTMS THROUGH
SUNRISE SATURDAY...MAINLY ALONG AND EAST OF INTERSTATE 95. ANY
SHOWER AND TSTM ACTIVITY SHOULD PUSH OFFSHORE BY 14-15Z IS
FORECAST TO BE OFFSHORE BY THEN. WILL HOLD ONTO A SLIGHT CHANCE
FOR MEASURABLE PRECIPITATION THROUGH MID-MORNING WITH DRY WEATHER
PREVAILING THEREAFTER. SHOULD SEE SOME FAIRLY RAPID CLEARING
THROUGH THE DAY AS MID-LEVEL TRAJECTORIES BECOME DOWNSLOPE
DOMINATED. EXPECT MOSTLY SUNNY SKIES TO PREVAIL BY EARLY
AFTERNOON IF NOT BEFORE. EXPECT HIGHS IN THE UPPER 70S TO LOWER
80S...WARMEST ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE
AREA FROM THE NORTH SATURDAY NIGHT THROUGH SUNDAY NIGHT...BEFORE
SHIFTING OFFSHORE AND INTO THE ATLANTIC MONDAY AS A WARM FRONT
BEGINS TO LIFT NORTHWARD TOWARD THE REGION. THE WARM FRONT WILL LIFT
NORTH OF THE REGION MONDAY NIGHT...WITH A COLD FRONT THEN SWEEPING
BACK THROUGH THE AREA TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
BACK INTO THE AREA WEDNESDAY THROUGH THURSDAY NIGHT. ANOTHER STORM
SYSTEM MAY THEN TRY TO WORK ITS WAY INTO THE REGION FRIDAY.
AS FOR SENSIBLE WEATHER...WILL KEEP THE FORECAST RAIN FREE SATURDAY
NIGHT THROUGH SUNDAY EVENING. AS ISENTROPIC ASCENT/WARM AIR
ADVECTION BEGINS TO DEVELOP AFTER MIDNIGHT SUNDAY AS THE WARM FRONT
BEGINS TO PUSH INTO THE AREA...COULD SEE A FEW SHOWERS ACROSS
PRIMARILY SOUTHEAST GEORGIA ZONES...SO HAVE INCLUDED SLIGHT
CHANCE/LOW CHANCE POPS HERE. RAIN CHANCES LOOK PRETTY GOOD IN THE
MONDAY THROUGH TUESDAY TIME FRAME IN ASSOCIATION WITH THE WARM FRONT
AND COLD FRONT PUSHING THROUGH THE REGION...SO HAVE INCREASED POPS
INTO THE HIGH CHANCE/LOW END LIKELY RANGE. DEEPEST MOISTURE IS
EXPECTED TO HAVE SHIFTED EASTWARD AND INTO THE ATLANTIC TUESDAY
NIGHT...BUT COULD SEE A LINGERING SHOWER/THUNDERSTORM ALONG FAR
NORTHEASTERN ZONES...SO WILL KEEP SLIGHT CHANCE POPS GOING HERE WITH
RAIN FREE WEATHER ELSEWHERE. RAIN FREE WEATHER IS THEN EXPECTED
WEDNESDAY THROUGH THURSDAY NIGHT AS HIGH PRESSURE BUILDS BACK INTO
THE AREA. MODEL AGREEMENT DIMINISHES QUICKLY BY FRIDAY...BUT BOTH
THE GFS AND ECMWF DO INDICATE SOME SORT OF SYSTEM WILL BEGIN TO
APPROACH THE REGION WITH DEEP MOISTURE INCREASING ACROSS THE
REGION...SO WILL INCLUDE SLIGHT CHANCE POPS ACROSS THE AREA.
TEMPERATURES ARE EXPECTED TO RUN SEVERAL DEGREES BELOW CLIMO SUNDAY
AND MONDAY...THEN REBOUND BACK CLOSER TO NORMAL TUESDAY THROUGH
FRIDAY.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
ALTHOUGH WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT WITH
SUFFICIENT MIXING OF THE BOUNDARY LAYER...THERE WILL BE A
SIGNIFICANT INCREASE IN WINDS WITHIN THE FIRST FEW THOUSAND FEET.
AS A RESULT WE HAVE ADDED WIND SHEAR TO BOTH KCHS AND KSAV DURING
MOST OF THE TIME THROUGH 09Z.
AIR MASS WILL REMAIN DRY ENOUGH EARLY TONIGHT TO MAINTAIN THE VFR
CONDITIONS...BUT LOOK FOR AN INCREASE IN LOW LEVEL MOISTURE IN
ADVANCE OF COLD FRONT LATE TONIGHT AND EARLY SATURDAY. WHAT/S
LEFT OF A DECAYING LINE OF SHRA AND POSSIBLE TSRA WILL MOVE
THROUGH THE TERMINALS BETWEEN 09Z AND 13Z SATURDAY. CONFIDENCE IS
HIGH ENOUGH THAT VFR CIGS WILL OCCUR...BUT THERE WILL BE AN
OPPORTUNITY FOR A BRIEF PERIOD OF MVFR CONDITIONS SHOULD ANY
PRECIP ACTUALLY IMPACT THE AREA. WE WILL CONTINUE TO MONITOR RADAR
AND SATELLITE TRENDS...AND REASSESS THE SITUATION AGAIN FOR THE
06Z TAF ISSUANCE.
FOR THE BULK OF SATURDAY A DRY AND SINKING AIR MASS WILL OVERTAKE
THE AREA WITH DOWNSLOPING WEST AND NW FLOW OFF THE APPALACHIANS.
THIS WILL RESULT IN MOSTLY CLEAR OR CLEAR SKIES...WITH OCNL GUSTY
SURFACE WINDS REACHING NEAR 20 KT AT TIMES.
EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS ARE POSSIBLE MONDAY
INTO TUESDAY DUE TO SCATTERED SHOWERS AND THUNDERSTORMS.
OTHERWISE...VFR CONDITIONS EXPECTED.
&&
.MARINE...
STRONG LOW LEVEL JET OF 40-50 KT WILL MOVE INTO THE MARINE
COMMUNITY TONIGHT...AND ALTHOUGH MIXING WILL BE SOMEWHAT LIMITED
WITH WARM AIR ADVECTION AHEAD OF THE COLD FRONT...WE WILL OBTAIN
AS MUCH AS 60 PERCENT OF THE 30-40 KT OF GEOSTROPHIC WINDS AT 1000
MB. GIVEN THAT WINDS WILL INCREASE FURTHER THROUGH THE NIGHT AND
ARE ALREADY GUSTING NEAR 25 KT AT GRAYS REEF...FRP2 AND A REPORT
FROM THE SAVANNAH PILOT BOAT AT BUOY C...WE ARE GOING TO RAISE AN
SCA FOR AMZ352 AND AMZ354. THUS ALL WATERS WILL NOW HAVE AN SCA
THROUGH THE NIGHT...AND INTO THE LATE MORNING FOR THE OUTER GA
WATERS AND AMZ350. WITH S-SW WINDS OF 20-25 KT AND GUSTY
TONIGHT...SEAS WILL CLIMB AS HIGH AS 6 OR 7 FT...HIGHEST FAR NORTH
AND ACROSS THE OUTER GA WATERS.
WINDS WILL TURN OFFSHORE AND DIMINISH SATURDAY MORNING AS A COLD
FRONT SHIFTS OFF THE COAST.
SATURDAY NIGHT THROUGH WEDNESDAY...HIGH PRESSURE WILL BUILD INTO
THE AREA FROM THE NORTH SATURDAY NIGHT THROUGH SUNDAY NIGHT...
BEFORE SHIFTING FURTHER EAST INTO THE ATLANTIC MONDAY AS A WARM
FRONT LIFTS NORTHWARD TOWARD THE WATERS. THE WARM FRONT WILL LIFT
NORTH OF THE WATERS MONDAY NIGHT...WITH A COLD FRONT THEN SWEEPING
BACK THROUGH THE AREA TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD
BACK INTO THE REGION WEDNESDAY.
EXPECT A FAIRLY GOOD SURGE AS HIGH PRESSURE BUILDS IN FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...AND MAY EVENTUALLY NEED SMALL CRAFT
ADVISORIES FOR PORTIONS OF THE WATERS. FAVORABLE FETCH MAY RESULT IN
SEAS REMAINING IN THE SMALL CRAFT RANGE ACROSS THE OUTER GEORGIA
WATERS SUNDAY NIGHT AS WELL...WITH THE REMAINING WATERS DROPPING
BELOW SMALL CRAFT LEVELS.
WINDS ARE EXPECTED TO INCREASE AS A WARM FRONT LIFTS NORTHWARD
TOWARDS THE WATERS MONDAY...AND THROUGH THE THE WATERS MONDAY NIGHT.
SMALL CRAFT ADVISORIES MAY AGAIN BE NEEDED FOR MOST MARINE ZONES
LATE MONDAY THROUGH MONDAY NIGHT.
GRADIENT IS EXPECTED TO DECREASE QUICKLY TUESDAY MORNING...AND
SHOULD SEE WINDS/SEAS DROP BELOW SCA LEVELS ACROSS ALL WATERS BY
TUESDAY AFTERNOON. WINDS/SEAS SHOULD THEN REMAIN BELOW SMALL CRAFT
THRESHOLDS TUESDAY NIGHT AND WEDNESDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT SATURDAY FOR GAZ087-
088-099>101-114-115.
SC...SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT SATURDAY FOR SCZ040-
042>045-047>051.
LAKE WIND ADVISORY UNTIL 5 AM EDT SATURDAY FOR SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT SATURDAY FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ330-352-
354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR AMZ350-374.
&&
33Hazardous weather outlook, Apr 10, 11:45 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1145 PM EDT FRI APR 10 2009 SCZ045-110930- BERKELEY- 1145 PM EDT FRI APR 10 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY FOR LAKE MOULTRIE... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114-115-SCZ040-042>044-047>051-110930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1145 PM EDT FRI APR 10 2009 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ116>119-137>141-110930- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 1145 PM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-110930- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1145 PM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-110930- CHARLESTON HARBOR- 1145 PM EDT FRI APR 10 2009 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:17 AM EDT | Severe Thunderstorm Warning | CHS | Allendale | 28 min |
Nearby
Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.